Tags

Type your tag names separated by a space and hit enter

Extracorporeal circulatory support in near-fatal flecainide overdose.
Anaesth Intensive Care. 1999 Aug; 27(4):405-8.AI

Abstract

Flecainide, a class 1c antiarrhythmic, has a high mortality associated with significant overdose. We report the case of a 20-year-old female who took approximately 4 grams of flecainide and a small amount of paracetamol as an impulsive gesture. Circulatory failure unresponsive to pacing, inotropes and sodium bicarbonate was successfully treated with cardiopulmonary bypass (CPB). Resolution of her myocardial failure occurred over 24 hours and she was weaned from CPB 30 hours after its initiation. Coagulopathy and intravascular haemolysis were apparent during bypass and necessitated substantial use of blood products. Ischaemic renal dysfunction manifested early in her admission and required haemodiafiltration. Despite a prolonged period of unresponsiveness and pupillary dilatation during resuscitation and CPB she made a full recovery. We believe this is the first reported case of flecainide overdose, requiring extracorporeal circulatory support, not resulting in neurological deficit.

Authors+Show Affiliations

Department of Intensive Care, Sir Charles Gairdner Hospital, Nedlands, Western Australia.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

10470398

Citation

Corkeron, M A., et al. "Extracorporeal Circulatory Support in Near-fatal Flecainide Overdose." Anaesthesia and Intensive Care, vol. 27, no. 4, 1999, pp. 405-8.
Corkeron MA, van Heerden PV, Newman SM, et al. Extracorporeal circulatory support in near-fatal flecainide overdose. Anaesth Intensive Care. 1999;27(4):405-8.
Corkeron, M. A., van Heerden, P. V., Newman, S. M., & Dusci, L. (1999). Extracorporeal circulatory support in near-fatal flecainide overdose. Anaesthesia and Intensive Care, 27(4), 405-8.
Corkeron MA, et al. Extracorporeal Circulatory Support in Near-fatal Flecainide Overdose. Anaesth Intensive Care. 1999;27(4):405-8. PubMed PMID: 10470398.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Extracorporeal circulatory support in near-fatal flecainide overdose. AU - Corkeron,M A, AU - van Heerden,P V, AU - Newman,S M, AU - Dusci,L, PY - 1999/9/2/pubmed PY - 1999/9/2/medline PY - 1999/9/2/entrez SP - 405 EP - 8 JF - Anaesthesia and intensive care JO - Anaesth Intensive Care VL - 27 IS - 4 N2 - Flecainide, a class 1c antiarrhythmic, has a high mortality associated with significant overdose. We report the case of a 20-year-old female who took approximately 4 grams of flecainide and a small amount of paracetamol as an impulsive gesture. Circulatory failure unresponsive to pacing, inotropes and sodium bicarbonate was successfully treated with cardiopulmonary bypass (CPB). Resolution of her myocardial failure occurred over 24 hours and she was weaned from CPB 30 hours after its initiation. Coagulopathy and intravascular haemolysis were apparent during bypass and necessitated substantial use of blood products. Ischaemic renal dysfunction manifested early in her admission and required haemodiafiltration. Despite a prolonged period of unresponsiveness and pupillary dilatation during resuscitation and CPB she made a full recovery. We believe this is the first reported case of flecainide overdose, requiring extracorporeal circulatory support, not resulting in neurological deficit. SN - 0310-057X UR - https://www.unboundmedicine.com/medline/citation/10470398/Extracorporeal_circulatory_support_in_near_fatal_flecainide_overdose_ L2 - http://journals.sagepub.com/doi/full/10.1177/0310057X9902700413?url_ver=Z39.88-2003&rfr_id=ori:rid:crossref.org&rfr_dat=cr_pub=pubmed DB - PRIME DP - Unbound Medicine ER -